MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number VXAK0005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that pericardial effusion (pe) occurred, while using a versacross connect access solution.A left atrial appendage (laa) closure procedure was performed and a 27mm watchman flx closure device was implanted.Approximately 2-3 minutes after release of the closure device, just prior to removing the intracardiac echocardiogram catheter, a 1.2cm pericardial effusion was observed around the pericardium.A pericardiocentesis was performed and 300ml of fluid was drained.The drain was removed and the patient was transferred to the intensive care unit.The patient remained hemodynamically stable throughout the procedure, pericardiocentesis and afterwards.The patient fully recovered and was discharged the following day.Since the drained blood from the pericardiocentesis was dark, the physician suspected that the pe may have originated in the right atrium during the transseptal crossing.The procedure was completed successfully.The physician did not look for an effusion with intracardiac ultrasound prior to the procedure, however a cardiac computed tomography was done the day before that showed no evidence of a pericardial effusion.The physician is not sure when the pericardial effusion occurred.No other devices were used.The patient was not on warfarin and it was not on any antiplatelet drugs.No medical reason was defined for the pericardial effusion.No surgery was performed.The dilator used was versa cross connect.As per the physician, the device suspected to cause the adverse event was the j-wire from the versacross connect kit but he is not convinced.No resistance was felt while maneuvering the transseptal devices.A small collection was noted around the heart and the patient was hemodynically stable throughout.The patient had no fluid around the heart post pericardiocentesis.There was no difficulties during the procedure.There were no difficulties with positioning of the sheath or dilator.It is unknown if other difficulties experiences with the three transseptal punctures.For tenting prior to the radio frequency application, it was 1-2mm of the radio frequency tip was exposed.No issues encountered during transseptal puncture.The location of transseptal puncture was inferior and mid.No difficulties encountered locating the puncture position.There were no issues with visualization.There was no excessive force during transseptal.No difficulties gaining transseptal access.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17026656
Report Number2124215-2023-25905
Device Sequence Number17860543
Product Code DRE
UDI-Device Identifier00685447012580
UDI-Public00685447012580
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Model NumberVXAK0005
Device Lot NumberVMFA240223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WATCHMAN FLX DELIVERY SYSTEM
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age88 YR
Patient SexFemale
Patient RaceWhite